Volume 21, issue 4 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22, 1 issue

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Infinite order corks

Robert E Gompf

Geometry & Topology 21 (2017) 2475–2484
Abstract

We construct a compact, contractible 4–manifold C, an infinite order self-diffeomorphism f of its boundary, and a smooth embedding of C into a closed, simply connected 4–manifold X, such that the manifolds obtained by cutting C out of X and regluing it by powers of f are all pairwise nondiffeomorphic. The manifold C can be chosen from among infinitely many homeomorphism types, all obtained by attaching a 2–handle to the meridian of a thickened knot complement.

Keywords
cork, h-v-cobordism, 4–manifold
Mathematical Subject Classification 2010
Primary: 57N13, 57R55
References
Publication
Received: 4 April 2016
Accepted: 19 September 2016
Published: 19 May 2017
Proposed: Rob Kirby
Seconded: Ciprian Manolescu, András I. Stipsicz
Authors
Robert E Gompf
Department of Mathematics
The University of Texas at Austin
RLM 8.100
2515 Speedway Stop C1200
Austin, TX 78712-1202
United States